Jump to content

Recommended Posts

direred

Hello all! I am very new to this forum. I found it while searching for help tapering and managing withdrawal symptoms. From what I have read so far, I am not alone here.

 

I was diagnosed with Bipolar II disorder, major depression, and generalized anxiety disorder between 2006 and 2008. I used to have horrible panic attacks(that would even cause ticks), and I almost never left the house. Since then, my psychiatrist has tweaked doses of anti-depressants, mood-stabilizers, benzodiazapines, and more recently added Pregabalin to the mixture. I feel as if though I can function much better, and I have even been able to go for my AA degree.

 

Here's my problem: I do NOT want to be on the Pregabalin. I know very little about it, and yet it has caused me serious pain and discomfort. It helps greatly with the anxiety, but my body is dependent upon it and my memory is very foggy. I feel trapped, because I just cannot come off of it alone. Stopping it completely is NOT an option. Around 48 hours after stopping, serious withdrawal kicks in--nausea, vomiting, join pain, head pain, GI problems and pain, serious fatigue, suicidal thoughts and much more. This is by far the worst sickness that I have ever been through. It feels worse than the flu.

 

I don't know much about tapering, but I think if I want to stick with capsules, I can go down 25mg at a time with it. If that's too much, I could possibly ask for it in liquid form. I am afraid. Any encouraging words will help. The suicidal thoughts are the worst part..

Share this post


Link to post
Jemima

Welcome to the forum, Direred.  Here are our basic guidelines for tapering off any medication: Why Taper By 10% of My Dosage? However, many people on this forum have found that even ten per cent is too great a drop and do better with 5%-7%. Please take some time and browse the discussions, especially the Tapering section.

 

Are you interested in tapering off of any of the other drugs you're taking? That's quite a cocktail you've been on.

 

In any event, you'll find lots of good information and friendly support here.

Share this post


Link to post
direred

Thank you, Jemima. I will give it a look.

Share this post


Link to post
direred

*Update*

 

I had a long conversation yesterday with my doctor. Since pregabalin(Lyrica) is designed to be able to taper, coming in 25mg capsules, we're going to try going down 25mg as a trial run for now, and decrease in the future by 25mg, and so on. This is more than 10 percent, however, I believe that I would have to pay out of pocket for the medication in liquid form. If the 25mg decrease is too much for me, I will do what I have to do. I started the taper today, and I will try to keep this thread updated.

Share this post


Link to post
Skyler

*Update*

 

I had a long conversation yesterday with my doctor. Since pregabalin(Lyrica) is designed to be able to taper, coming in 25mg capsules, we're going to try going down 25mg as a trial run for now, and decrease in the future by 25mg, and so on. This is more than 10 percent, however, I believe that I would have to pay out of pocket for the medication in liquid form. If the 25mg decrease is too much for me, I will do what I have to do. I started the taper today, and I will try to keep this thread updated.

 

Hi Red... I use water to make a Lyrica suspension.. It's really easy once you get the hang of it. Coincidentally, I'm currently on the same dose you are.

Share this post


Link to post
Altostrata

Welcome, direred.

 

Here is our topic for tapering Lyrica http://survivingantidepressants.org/index.php?/topic/2381-tips-for-tapering-off-lyrica-pregabalin/

 

You can indeed make your own liquid with water. I've done this myself.

 

Aside from pregabalin, all of the drugs you are on except citalopram are "brakes":

 

(2006-present) Lithium Carbonate - 100mg 3xday

 

(2010-present) Pregabalin - 200mg 1xday

 

(2012-present) Lorazepam 1mg 2xday

 

(2012-present) Propranolol - 10mg 2xday

 

 

Most people would be stupified by that drug load. Are you by any chance taking lorazepam and propranolol to counter activating effects, such as sleeplessness and heart palpitations, from citalopram?

 

If so, you might consider reducing citalopram [url=http://survivingantidepressants.org/index.php?/topic/2023-tips-for-tapering-off-celexa-citalopram/

and then propanolol and lorazepam, as you will no longer need them.

 

You might also get a second consultation from another doctor. My personal opinion is that your current doctor is too free with drug prescriptions.

Share this post


Link to post
Aria

Hi,

I see you're on 5 psychiatric drugs and it's quite a combination. Do you drive a car on these drugs?? Is your current pdoc the same one who originally diagnosed you with BiPolar? If not how many other pdocs diagnosed you with BiPolar? I had to take more psych drugs to counteract my restlessness and insomnia not knowing it was the psych drugs causing me to have these terrible symptoms.

 

If you don't want to be on the pregabalin than tell your pdoc this. Carefully tapering off psych drugs can be done if this is what you want. It's never a good idea to suddenly stop any psychiatric med.

Share this post


Link to post
maryjo

Hi and welcome.  I am new to this forum as well,and it is great support.

Share this post


Link to post
direred

Welcome, direred.

 

Here is our topic for tapering Lyrica http://survivingantidepressants.org/index.php?/topic/2381-tips-for-tapering-off-lyrica-pregabalin/

 

You can indeed make your own liquid with water. I've done this myself.

 

Aside from pregabalin, all of the drugs you are on except citalopram are "brakes":

 

(2006-present) Lithium Carbonate - 100mg 3xday

 

(2010-present) Pregabalin - 200mg 1xday

 

(2012-present) Lorazepam 1mg 2xday

 

(2012-present) Propranolol - 10mg 2xday

 

 

Most people would be stupified by that drug load. Are you by any chance taking lorazepam and propranolol to counter activating effects, such as sleeplessness and heart palpitations, from citalopram?

 

If so, you might consider reducing citalopram [url=http://survivingantidepressants.org/index.php?/topic/2023-tips-for-tapering-off-celexa-citalopram/

and then propanolol and lorazepam, as you will no longer need them.

 

You might also get a second consultation from another doctor. My personal opinion is that your current doctor is too free with drug prescriptions.

 

I should make a correction--I do not take the Lorazepam as it is prescribed. I take it "as-needed" at this point, and my doctor just has not changed the prescription. So the answer to the question above "how can you drive"--I only take that one a couple times each week, and almost always in the evening when I am staying at home. :) I take Citalopram for depression, and it is a huge help for me in combination with lithium. The propranolol I have been taking for several months to treat high blood pressure.

 

My ultimate goal here is to not depend on lorazepam or pregabalin AT ALL. Being on this many medications seems ridiculous to me as well. Sometimes it's hard to tell what is helping and what is causing me more problems. 

 

I have been through three doctors in the past ten years. The one I'm seeing now is a neuropsychologist at Sheppard Pratt. I think that some of the diagnosis have varied, but they always begin by pointing out bipolar II and GAD. I've seen a few other things in previous case files--Major depression, PTSD, and bulimia nervosa. 

 

Thanks for your help and support, everyone. I don't have anyone to talk to about this.

Share this post


Link to post
flower

I take gabapentin but not for anxiety,for pain.I wish you luck with your taper and go slow.We have nothing but time on our side.

 

Do you find yourself in pain from a drug thats suppose to help with pain? That sucks..Why are you taking the Lyrica.

 

If you need to talk just mail me..

 

My son lived in salsbury for a long time..

 

So far I have refused to take Lyrica.Gaba is suppose to be easier to taper..In the future I will address it. I'm beginning to realize Celexa at 10mgs helps me too.The 20mgs was just too much.

 

If it gets to the point these drugs don't bother me I'll take them... lol...It's been a long haul.

 

Please stay in touch,you are not alone. Be careful here..Use your head.

 

Some of us will be on meds for life.

 

My Pdoc calls Celexa the happy pill...I'm not sure about that? What do you think...If you want to tell me about yourself...

 

I'm in Pa....married with 2 boys a big bird...and a little dog.. Do you FB? Alot of us have made friendships here that have lasted a long time..

 

We can talk of WD ....Lyrica is harsh like a benzo to come off of. Good luck..

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...